Forums


Medications & Prescription Treatment

Botox side effects

  • By ChitownLori

    HISTORY: I’m a 43 mother of a 6 y.o. and have suffered from hormonal migraines since puberty. After numerous medication trials, Cymbalta and Gabapentin were helping the best, but still having 15+ headache days a month. I had my first round of Botox 14 weeks ago. I had immediate relief from the severe pain of migraine, but continued to have migraine with vertigo and nausea. 6-1/2 weeks after round 1, I had a severe double sinus infection that took 4 antibiotics and a stetoid burst before it was beaten. It created a migraine that I’ve had since August 27. I was only able to work about half-time during the 6 before the infections cleared. Round 2 of Botox again brought the migraine pain down 2 weeks ago.

    QUESTION: My neurologist said that sinus infections are not typically a side effect of Botox. However, I’m wondering if immunosuppression is commmon since I have a history of sinus infections, but usually feel better in 48-72 hours after 1st antibiotic. Has anyone else experienced immunosuppression after Botox? I’ve also had severe fatigue since the infections started almost 8 weeks ago. I’m now on at least a 2 weeks medical leave to “recover” from medication and infection that have ravaged my sinuses. I’m not really regaining my energy though. Is that a side effect of Botox too? 2 hours of socializing can exhaust me.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi ChitownLori,

    Thank you for your question and being part of the Migraine.com discussion forum – we’re glad you’re here!

    I’m sorry you are having such a rough time – that makes life miserable. When doing a bit of research on Botox side effects, I did discover bronchitis was one, so I suppose sinus infection could be a possibility, although I haven’t seen any information on that nor immune suppression. Tiredness, or fatigue is also a potential side effect of Botox.

    I just had my first round of Botox in August and felt awful for a few days afterwards. I haven’t seen a reduction in attack frequency, but I think my abortives are working better.

    Keep me posted on how you are feeling,
    Nancy

    Reply Created with Sketch. reply
  • By angelinaeliza003

    Normally people see results 2 to 3 weeks after the first treatment with Botox. Neck pain and headache are the most common side effects of Botox. Allergic reaction signs of this treatment are hives, shortness of breath, or swelling in the lower legs.
    I would say we should move to a completely safe way which does not involve toxin for treatment. Research says that Notox technology will soon available to treat migraine patients and the procedure would be cheaper than Botox.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi angelinaeliza003,

    Thank you for sharing your thoughts with us. It can actually take up to three or even four rounds of Botox for some people before they notice a reduction in migraine attack frequency and severity.

    I’ve not heard of Notox, but will look into it!

    Nancy

    Reply Created with Sketch. reply